Alert archive / Arizona / Special Weather Statements in 2021
Special Weather Statement, NWS Tucson, AZ
NWS Tucson, AZ issued this special weather statement at Aug 30, 2021, 3:45 PM MST for Pima County, Arizona. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2021, 3:45 PM MST (22:45 UTC)
- Expired
- Aug 30, 2021, 4:30 PM MST
- In force
- 45 min
- Issued by
- NWS Tucson, AZ
- Hail
- 0.00 in
- Wind
- 55
County Pima County, AZ
The radar
The Tucson radar (KEMX), 73 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 10.8 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 48 J/kg
- Mixed-layer CIN
- -250 J/kg
- Mixed-layer LCL
- 2325 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
708
WWUS85 KTWC 302245
SPSTWC
Special Weather Statement
National Weather Service Tucson AZ
345 PM MST Mon Aug 30 2021
AZZ502>504-515-302330-
Tohono O'odham Nation including Sells-Upper Santa Cruz River and
Altar Valleys including Nogales-Baboquivari Mountains including Kitt
Peak-Tucson Metro Area including Tucson/Green Valley/Marana/Vail-
345 PM MST Mon Aug 30 2021
...A strong thunderstorm will impact portions of central Pima County
through 430 PM MST...
At 345 PM MST, Doppler radar was tracking a strong thunderstorm 15
miles north of Arivaca, moving northwest at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly remote areas of central Pima
County.
This includes Route 286 between mile markers 18 and 39.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3181 11120 3171 11151 3179 11168 3204 11139
TIME...MOT...LOC 2245Z 135DEG 8KT 3181 11134
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
$$
CarpenterWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Aug 30, 3:05 PM MST, 40 minutes earlier.
Area forecast discussion, Aug 30, 3:05 PM MST, 40 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 305 PM MST Mon Aug 30 2021 .SYNOPSIS...A deep push of moisture will bring elevated shower and thunderstorm chances this week, along with increased chances of heavy rainfall and potential flash flooding Tuesday and Wednesday. && .DISCUSSION...Good moisture and surface heating today for easy convective initiation over the mountains early. Most attempts to push into lower elevations have struggled so far, but we should see some propagation along outflows as the afternoon continues. Slow moving storms with localized flash flood threat. Nora did all it could and is now a remnant near southern Sonora. The track included too much of the Mexican coast line. The main thing through all of this has been the resulting moisture influx from the south, and that started early this morning. is underway this morning. The KYUX VAD wind profile is now showing a southerly flow up to 4k-5k ft, but now with a weaker flow as we're still early for any actual moisture associated with Nora. The 77 dew point at Yuma from this morning has mixed into the 60s for the time being. A deeper and stronger push into the lower deserts will develop over the next 12 hours. It's also likely that we won't have to wait for recirculation from the lower deserts as a more direct moisture push into SE AZ should kick in by Tuesday afternoon. GEFS and ECMWF ensembles point to late Tuesday through Wednesday as prime time for most of SE AZ storm coverage. Any left over low level circulation from Nora is shearing and decoupled from the mid level circulation, but mid level impulse should push into our area Wednesday or Thursday, even as it continues to weaken and lose most tropical characteristics. We'll also see some influence from a weak low near the northern Baja coast as it lifts into a developing trough to our northwest. The Flash Flood Watch from late Tuesday morning through late Wednesday night looks good considering current ensemble mean precipitable water trends, extreme forecast indices and shift of tails for QPF. Western portions of the state will probably see some clearing late in the week with a westerly component to the flow there. Most of SE AZ will probably keep a more dominant southerly flow with a strong ridge building to our east. This will also open our corner of the state up for inverted trough activity. && .AVIATION...Valid through 01/00Z. SCT-BKN clouds at 8k-12k ft MSL thru the forecast period. SCT SHRA/ TSRA thru 31/06Z, then ISOLD-SCT -SHRA/-TSRA between 31/06Z and 31/18Z, with SCT-NMRS SHRA/TSRA from 31/18Z thru the end of the valid period. Periods of MVFR ceilings/vsbys, mountain obscurations and wind gusts to 45 kts possible with the TSRA. SFC wind 12 knots or less, except when influenced by thunderstorm outflows. Aviation not updated for TAF amendments. && .FIRE WEATHER...Scattered showers and thunderstorms are expected today. Deeper moisture will push northward into the area Tuesday through Thursday which will allow for widespread storm activity with an increased risk of heavy rain and flash flooding. An active monsoon pattern will continue through the upcoming weekend. 20-foot winds will generally be less than 15 mph when not influenced by thunderstorm gusts. Minimum RH values will remain well above critical thresholds this week. && .TWC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch from Tuesday morning through late Wednesday night for AZZ501>515. && Public...Meyer Aviation...Zell Fire Weather....Zell Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Aug 30, 3:38 PM MST, 7 minutes before
Special Weather Statement
National Weather Service Tucson AZ
338 PM MST Mon Aug 30 2021
AZZ502-503-515-302330-
Tohono O'odham Nation including Sells-Upper Santa Cruz River and
Altar Valleys including Nogales-Baboquivari Mountains including Kitt
Peak-
338 PM MST Mon Aug 30 2021
...A strong thunderstorm will impact portions of south central Pima
County through 430 PM MST...
At 337 PM MST, Doppler radar was tracking a strong thunderstorm 13
miles west of Arivaca, or 27 miles southeast of Sells, moving west at
15 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
San Miguel, Choulic, Coldfields, Hashan Chuchg and South Komelik.
This includes Route 286 between mile markers 3 and 15.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3157 11183 3159 11189 3184 11181 3168 11147
3152 11153
TIME...MOT...LOC 2237Z 106DEG 14KT 3164 11155
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
JRMSpecial weather statement, Aug 30, 3:41 PM MST, 4 minutes before
Special Weather Statement
National Weather Service Tucson AZ
341 PM MST Mon Aug 30 2021
AZZ504-514-302330-
Santa Catalina and Rincon Mountains including Mount
Lemmon/Summerhaven-Tucson Metro Area including Tucson/Green
Valley/Marana/Vail-
341 PM MST Mon Aug 30 2021
...A strong thunderstorm will impact portions of east central Pima
County through 430 PM MST...
At 341 PM MST, Doppler radar was tracking a strong thunderstorm over
Davis-Monthan Air Force Base and another strong storm near Vail,
moving northwest at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail. Localized
blowing dust is posssible.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Tucson, Davis-Monthan Air Force Base, Casas Adobes, Drexel Heights,
Flowing Wells, Vail, South Tucson, Pascua Pueblo Yaqui Reservation,
Summit, Corona De Tucson, Valencia West, Tucson International
Airport, Catalina Foothills, Tucson Estates, Saguaro National Park
East, Rita Ranch, San Xavier Mission and Ryan AirField.
This includes the following highways...
Interstate 10 between mile markers 254 and 283.
Interstate 19 between mile markers 52 and 63.
Route 77 between mile markers 70 and 73.
Route 83 between mile markers 57 and 58.
Route 86 between mile markers 158 and 171.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3211 11056 3193 11073 3212 11121 3233 11096
TIME...MOT...LOC 2241Z 124DEG 13KT 3215 11090
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
JRMSpecial weather statement, Aug 30, 3:45 PM MST, 0 minutes before
Special Weather Statement
National Weather Service Tucson AZ
345 PM MST Mon Aug 30 2021
AZZ502>504-515-302330-
Tohono O'odham Nation including Sells-Upper Santa Cruz River and
Altar Valleys including Nogales-Baboquivari Mountains including Kitt
Peak-Tucson Metro Area including Tucson/Green Valley/Marana/Vail-
345 PM MST Mon Aug 30 2021
...A strong thunderstorm will impact portions of central Pima County
through 430 PM MST...
At 345 PM MST, Doppler radar was tracking a strong thunderstorm 15
miles north of Arivaca, moving northwest at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly remote areas of central Pima
County.
This includes Route 286 between mile markers 18 and 39.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3181 11120 3171 11151 3179 11168 3204 11139
TIME...MOT...LOC 2245Z 135DEG 8KT 3181 11134
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
CarpenterThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 5:32 PM MST | Special Weather Statement | TWC | Pinal | 43 min |
| Aug 29, 6:49 PM MST | Special Weather Statement | TWC | 41 min | |
| Aug 29, 6:53 PM MST | Severe Thunderstorm Warning | TWC | Pima | 18 min |
| Aug 29, 7:46 PM MST | Special Weather Statement | TWC | Graham | 44 min |
| Aug 29, 8:06 PM MST | Areal Flood Advisory | TWC | Graham | 3 hr |
| Aug 30, 2:01 AM MST | Flash Flood Watch | TWC | Cochise, Graham, Greenlee, Pima, Pinal, Santa Cruz | 60 hr |
| Aug 30, 3:38 PM MST | Special Weather Statement | TWC | Pima | 52 min |
| Aug 30, 3:41 PM MST | Special Weather Statement | TWC | 49 min | |
| Aug 30, 4:06 PM MST | Areal Flood Advisory | TWC | Pima | 114 min |
| Aug 30, 4:24 PM MST | Special Weather Statement | TWC | 36 min | |
| Aug 30, 4:32 PM MST | Special Weather Statement | TWC | 43 min | |
| Aug 30, 4:50 PM MST | Severe Thunderstorm Warning | TWC | Pima | 40 min |
| Aug 30, 4:51 PM MST | Areal Flood Advisory | TWC | Pima | 100 min |
Nearby
Special Weather Statements in Arizona, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.